Hail, Hardeman
- When
- May 24, 4:28 PM CST
- Where
- Hardeman County, Quanah
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.317, -99.733
13 hail, 1 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 24, 1:45 PM CST, 2 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 245 PM CDT FRI MAY 24 2002 VERY BUSY EVENING ON TAP AS ONE SEVERE THUNDERSTORM HAD ALREADY DEVELOPED ACROSS NORTHERN OKLAHOMA AND THIS WILL BE THE BEGINNING OF A TREND THAT WILL CONT THROUGH MUCH OF THE UPCOMING EVENING AND NIGHT. STORMS ARE EXPECTED TO DEVELOP ALONG COLD FRONT...WHICH IS SLOWLY PUSHING SOUTH INTO WESTERN AND NORTHWESTERN OKLAHOMA. INITIALLY...THESE STORMS SHOULD REMAIN MORE SCATTERED/DISCREET IN NATURE ACROSS WRN/SWRN OK AND N TX...WHICH WILL KEEP TORNADO PROB HIGHER THIS EVENING. AS EVENING WEARS ON SHOULD DEVELOP A LARGE COMPLEX OF STORMS WHICH WILL MARCH SLOWLY SOUTH AND EAST ACROSS MUCH OF THE AREA. AS EVENING WEARS ON FOCUS SHIFTS TO MORE STRONG WINDS AND HEAVY RAIN THREATS. ALTHOUGH COULD SEE SOME ISOLATED FLASH FLOODING...WITH ANTECEDENT CONDITIONS WHAT THEY ARE AND THAT SYSTEM SHOULD BE PROGRESSIVE ENOUGH...DO NOT THINK IT WARRANTS FLASH FLOOD WATCH. MUCH OF THIS ACTIVITY SHOULD BE EXITING SE OKLAHOMA SAT MORNING AND MUCH OF THE DAY LOOKS DRY...ESPECIALLY ACROSS NW TWO-THIRDS OF AREA. WOULD LIKE TO BE ABLE TO FORECAST MORE SUNSHINE...BUT MOSTLY CLOUDY LOOKS TO BE THE WAY TO GO THROUGH MUCH OF THIS PACKAGE. WILL ALSO TRY TO REMOVE SOME POPS FOR PORTIONS OF THE AREA THIS WEEKEND...BUT THIS LOOKS TO BE SHORT-LIVED AS MOISTURE IS NOT GOING ANYWHERE THIS TIME AROUND AND MRF ADVERTISES CONT CHANCES THROUGH NEXT WEEK. WILL BUY OFF ON THE MRF DEVELOPING UPPER RIDGE BY LATE IN THE WEEK AND WILL KEEP FRI DRY FOR NOW. FCSTID =30 OKC 61 73 58 80 / 100 30 10 20 HBR 57 75 57 81 / 80 20 20 30 SPS 64 77 61 84 / 80 40 30 30 GAG 46 75 56 80 / 60 10 10 30 PNC 54 73 55 80 / 100 10 10 20 DUA 65 76 61 81 / 70 80 30 20 .OUN... OK...NONE TX...NONE
OKZ004>048-050>052-TXZ083>090-242200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT FRI MAY 24 2002
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
OVERNIGHT OVER MUCH OF CENTRAL AND WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER
THE REMAINDER OF NORTHERN AND SOUTHEAST OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA IS MAINLY SOUTH OF A LINE FROM KINGFISHER TO
LEEDEY AND WEST OF A LINE FROM SEMINOLE TO ADA TO ARDMORE. THERE IS
A SLIGHT RISK OVER THE REMAINDER OF SOUTHEAST AND NORTHERN
OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE BETWEEN 3 PM
AND 6 AM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
MODERATE RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
AS EARLY AS MID AFTERNOON AND THROUGH THE OVERNIGHT HOURS. SPOTTER
GROUPS ACROSS THE SLIGHT RISK AREA SHOULD BE PREPARED FOR POSSIBLE
SEVERE WEATHER OPERATIONS THIS AFTERNOON AND OVERNIGHT.
DISCUSSION...
A COLD FRONT WILL CONTINUE TO DRIFT SOUTH INTO PARTS OF NORTHWEST
OKLAHOMA THIS AFTERNOON AS AN UPPER AIR DISTURBANCE OVER
COLORADO APPROACHES THE SOUTHERN PLAINS. A DRYLINE WILL CONTINUE TO
TAKE SHAPE ACROSS EASTERN SECTIONS OF THE TEXAS PANHANDLE. BY MID
TO LATE AFTERNOON THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE
DRYLINE AND COLD FRONT. MODERATE INSTABILITY AND DEEP LAYER SHEAR
WILL BE SUFFICIENT FOR SUPERCELLS WITH LARGE HAIL...DAMAGING
WINDS...AND TORNADOES. BY MID TO LATE EVENING...THUNDERSTORMS WILL
LIKELY DEVELOP INTO A COMPLEX OF STORMS AND MOVE EAST...WITH THE
THREAT BECOMING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN.
THREAT TABLE...
VALID THROUGH 700 AM CDT SAT MAY 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...95 PERCENT.
OTHER HAZARDOUS WEATHER...
IN ADDITION TO SEVERE THUNDERSTORMS... LOCAL AREAS OF HEAVY RAINFALL
ARE POSSIBLE WITH THE BEST CHANCE ACROSS SOUTHERN OKLAHOMA AND NORTHERN
PARTS OF WESTERN NORTH TEXAS.
A GRAPHICAL OUTLOOK CAN BE FOUND ON THE WEB AT WWW.SRH.NOAA.GOV/OUN.LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
146 PM CDT FRI MAY 24 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM 3 N BRAMAN OK .88 INCH HAIL
05/24/02 KAY PUBLIC REPORT
FMLOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
354 PM CDT FRI MAY 24 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 AM 2 SW GOODWIN OK 1.00 INCH HAIL
05/24/02 ELLIS PUBLIC REPORT
FMLOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
421 PM CDT FRI MAY 24 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM 8 NW HOLLIS OK .88 INCH HAIL
05/24/02 HARMON
FMLOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
433 PM CDT FRI MAY 24 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0433 PM HOLLIS OK 1.00 INCH HAIL
05/24/02 HARMON AMATEUR RADIO SPOTTER
FMThe Altus AFB radar (KFDR), 70 km away, was scanning. The volume nearest the first event began at 22:27 UTC.
13 hail, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.
Storm chasers reported a brief tornado. No damage was observed or reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyThe tornado archive for Texas, 2002Warnings in Texas, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5287763, 5287764, 5287765, 5287768, 5287766, 5287767, 5287845, 5287846, 5287847, 5287848, 5287849, 5287853, 5287850, 5287851, 5287852.